Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2007, 6:58 PM CDT for Tunica County, Mississippi; Lee County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 6:58 PM CDT (23:58 UTC)
- Expired
- May 15, 2007, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 152358 SVRMEG ARC077-MSC143-160030- /O.NEW.KMEG.SV.W.0092.070515T2358Z-070516T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN EASTERN ARKANSAS... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 730 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRICKEYS TO 14 MILES SOUTHWEST OF BRICKEYS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MARIANNA TO 8 MILES SOUTHEAST OF MARIANNA...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNICA...ROBINSONVILLE AND NORTH TUNICA. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3492 9072 3465 9078 3468 9033 3490 9025 $$
1 follow-up statement
000 WWUS54 KMEG 160021 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 722 PM CDT TUE MAY 15 2007 ARC077-MSC143-160032- /O.EXP.KMEG.SV.W.0092.000000T0000Z-070516T0030Z/ LEE AR-TUNICA MS- 722 PM CDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR TUNICA AND LEE COUNTIES WILL EXPIRE AT 730 PM CDT... AT 722 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3492 9072 3465 9078 3468 9033 3490 9025 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:19 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 15, 3:19 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT TUE MAY 15 2007 .DISCUSSION... STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG AN INSTABILITY AXIS STRETCHING ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. ADDITIONAL THUNDERSTORMS THAT FORMED ALONG AND AHEAD OF THE COLD FRONT OVER CENTRAL ARKANSAS WILL MOVE INTO THE MID SOUTH THIS EVENING. THESE STORMS WILL MOVE INTO AREAS WHERE ABUNDANT SUN OCCURRED AND HAS THE BETTER INSTABILITY. THERE COULD BE A WINDOW OF TWO TO FOUR HOURS OF A FEW SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS LATER THIS AFTERNOON. THE REMAINDER OF THE AREA MAY SEE PULSE SEVERE STORMS BUT THE UPPER FLOW REMAINS VERY WEAK. SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND DAMAGING WINDS. THE SEVERE THREAT WILL DECREASE RAPIDLY AFTER 8 PM FOR MOST LOCATIONS. THE FRONT WILL MOVE SOUTHEAST OVERNIGHT TAKING THE RAIN WITH IT. MOST OF THE RAIN WILL SHIFT SOUTH AND EAST OF THE FORECAST AREA BY WEDNESDAY AFTERNOON. COOL DRY AIR WILL MOVE INTO THE MID SOUTH WITH ANOTHER AREA OF SURFACE HIGH PRESSURE BUILDING IN BEHIND IT ON THURSDAY. A SHORTWAVE DROPPING OUT OF THE GREAT LAKES WILL REMAIN WELL NORTHEAST OF THE AREA...THUS HAVE REMOVED MENTION OF RAIN FOR THE NORTHEAST PARTS OF THE FORECAST AREA. DRY CONDITIONS WILL PERSIST THROUGH EARLY NEXT WEEK AS A BROAD UPPER LEVEL RIDGE ANCHORS ITSELF OVER THE NATION. && .PRELIMINARY POINT TEMPS/POPS... MEM 61 75 56 77 / 100 20 10 0 MKL 60 73 46 75 / 100 10 10 0 JBR 58 74 51 76 / 100 10 10 0 TUP 64 75 51 77 / 80 40 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 15, 3:44 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT TUE MAY 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 344 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. KRM
In the hours before
Local storm report, May 15, 5:46 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
0215 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/15/2007 COAHOMA MS LAW ENFORCEMENT
SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
AREAS IN CLASKSDALE.
0455 PM HAIL BRADFORD 36.07N 88.82W
05/15/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.
0500 PM TSTM WND DMG 3 W TROY 36.34N 89.22W
05/15/2007 OBION TN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.
0530 PM TSTM WND DMG GLEASON 36.22N 88.61W
05/15/2007 WEAKLEY TN LAW ENFORCEMENT
TREES DOWN IN GLEASON AND DRESDEN.
&&
KNSSpecial weather statement, May 15, 5:54 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 554 PM CDT TUE MAY 15 2007 TNZ054-152315- HENDERSON TN- 554 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HENDERSON COUNTY. A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM WILDERSVILLE TO REAGAN AT 554 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT.
Local storm report, May 15, 6:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
0215 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/15/2007 COAHOMA MS LAW ENFORCEMENT
SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
AREAS IN CLASKSDALE.
0455 PM HAIL BRADFORD 36.07N 88.82W
05/15/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.
0500 PM TSTM WND DMG 3 W TROY 36.34N 89.22W
05/15/2007 OBION TN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.
0530 PM TSTM WND DMG GLEASON 36.22N 88.61W
05/15/2007 WEAKLEY TN LAW ENFORCEMENT
TREES DOWN IN GLEASON AND DRESDEN.
0542 PM TSTM WND DMG 3 W VALE 36.12N 88.32W
05/15/2007 CARROLL TN LAW ENFORCEMENT
TREES DOWN IN NORTHERN PART OF CARROLL COUNTY.
&&
KNSSpecial weather statement, May 15, 6:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 625 PM CDT TUE MAY 15 2007 ARZ049-058-160000- PHILLIPS AR-LEE AR- 625 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF AUBREY AT 625 PM CDT... MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF MARIANNA...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, May 15, 6:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
0215 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/15/2007 COAHOMA MS LAW ENFORCEMENT
SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
AREAS IN CLASKSDALE.
0455 PM HAIL BRADFORD 36.07N 88.82W
05/15/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.
0500 PM TSTM WND DMG 3 W TROY 36.34N 89.22W
05/15/2007 OBION TN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.
0530 PM TSTM WND DMG GLEASON 36.22N 88.61W
05/15/2007 WEAKLEY TN LAW ENFORCEMENT
TREES DOWN IN GLEASON AND DRESDEN.
0542 PM TSTM WND DMG 3 W VALE 36.12N 88.32W
05/15/2007 CARROLL TN LAW ENFORCEMENT
TREES DOWN IN NORTHERN PART OF CARROLL COUNTY.
0545 PM HAIL HENRY 36.20N 88.41W
05/15/2007 E0.88 INCH HENRY TN TRAINED SPOTTER
NICKEL SIZE HAIL IN HENRY.
&&
KNSLocal storm report, May 15, 6:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
0215 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/15/2007 COAHOMA MS LAW ENFORCEMENT
SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
AREAS IN CLASKSDALE.
0455 PM HAIL BRADFORD 36.07N 88.82W
05/15/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.
0500 PM TSTM WND DMG 3 W TROY 36.34N 89.22W
05/15/2007 OBION TN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.
0530 PM TSTM WND DMG GLEASON 36.22N 88.61W
05/15/2007 WEAKLEY TN LAW ENFORCEMENT
TREES DOWN IN GLEASON AND DRESDEN.
0542 PM TSTM WND DMG 3 W VALE 36.12N 88.32W
05/15/2007 CARROLL TN LAW ENFORCEMENT
TREES DOWN IN NORTHERN PART OF CARROLL COUNTY.
0545 PM HAIL HENRY 36.20N 88.41W
05/15/2007 E0.88 INCH HENRY TN TRAINED SPOTTER
NICKEL SIZE HAIL IN HENRY.
0642 PM HAIL MARIANNA 34.77N 90.77W
05/15/2007 E0.75 INCH LEE AR LAW ENFORCEMENT
PENNY SIZE HAIL IN MARIANNA.
&&
KNSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:28 PM CDT | Flash Flood Warning | MEG | Coahoma | 2 hr |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.